Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The $d_2$-transformation for infinite double series
and the $D_2$-transformation for
infinite double integrals


Authors: Chen Greif and David Levin
Journal: Math. Comp. 67 (1998), 695-714
MSC (1991): Primary 65B10; Secondary 40B05, 65D30
MathSciNet review: 1464144
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: New transformations for accelerating the convergence of infinite double series and infinite double integrals are presented. These transformations are generalizations of the univariate $d$- and $D$-transformations. The $D_2$-transformation for infinite double integrals is efficient if the integrand satisfies a p.d.e. of a certain type. Similarly, the $d_2$-transformation for double series works well for series whose terms satisfy a difference equation of a certain type. In both cases, the application of the transformation does not require an explicit knowledge of the differential or the difference equation. Asymptotic expansions for the remainders in the infinite double integrals and series are derived, and nonlinear transformations based upon these expansions are presented. Finally, numerical examples which demonstrate the efficiency of these transformations are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65B10, 40B05, 65D30

Retrieve articles in all journals with MSC (1991): 65B10, 40B05, 65D30


Additional Information

Chen Greif
Affiliation: School of Mathematical Sciences, Tel-Aviv University, Tel-Aviv 69978, Israel
Address at time of publication: Department of Mathematics, University of British Columbia, Vancouver, B.C., Canada V6T-1Z2
Email: greif@math.ubc.ca

David Levin
Affiliation: School of Mathematical Sciences, Tel-Aviv University, Tel-Aviv 69978, Israel
Email: levin@math.tau.ac.il

DOI: http://dx.doi.org/10.1090/S0025-5718-98-00955-7
PII: S 0025-5718(98)00955-7
Received by editor(s): November 21, 1995
Received by editor(s) in revised form: July 19, 1996, and January 8, 1997
Article copyright: © Copyright 1998 American Mathematical Society